Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 25, 2007, 1:12 PM CDT for Lauderdale County, Alabama. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2007, 1:12 PM CDT (18:12 UTC)
- Expired
- Jun 25, 2007, 1:30 PM CDT
- In force
- 18 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:10 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 12:10 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1210 PM CDT MON JUN 25 2007 .MESOSCALE UPDATE... ONE OF THE PREVIOUSLY-MENTIONED FAVORED AREAS FOR SHRA/TSRA DEVELOPMENT HAS PANNED OUT. SCATTERED TO NEARLY NUMEROUS SHRA/TSRA HAVE FORMED OVER THE SHOALS REGION...ESPECIALLY COLBERT COUNTY. A COUPLE OF THESE STORMS HAVE EXHIBITED STRONG ELEVATED REFLECTIVITY CORES...AND COULD CONTAIN WIND GUSTS TO 40 MPH. ALSO OF NOTE...THE PRECIP ACTIVITY IS MOVING VERY LITTLE IN THIS REGION SO UP TO AN INCH PER HOUR RAINFALL IS POSSIBLE...MORE LIKELY AROUND HALF AN INCH. THIS WILL NOT LEAD TO MUCH IN THE WAY OF FLOODING CONCERNS...UNLESS IT CONTINUES ALL AFTERNOON. YES...IT IS VERY POSSIBLE TO SEE FLOODING IN AN EXTREME DROUGHT SITUATION. FIRST AREA TO WATCH WILL BE JUST EAST OF THE AL 20/AL 157 INTERSECTION IN COLBERT COUNTY...WHERE RADAR SHOWS MORE THAN AN INCH HAS ALREADY FALLEN...AND THE RAIN IS STILL PRETTY POTENT OVER THAT AREA. ZONES WERE UPDATED TO RAISE POPS IN THE WEST TO 50 PERCENT. EVEN WITH SUNNY SKIES...TEMPS HAVE NOT RISEN SINCE THE PREVIOUS DISCUSSION WAS WRITTEN...SO MAY HAVE TO LOWER MAXES IN A THIRD UPDATE SOON. && .PREV DISCUSSION... TEMPERATURES ARE AT LEAST A LITTLE LOWER THIS MORNING...RANGING FROM A RAIN-COOLED 72 AT FORT PAYNE AND CROSSVILLE TO A MILD 85 HERE AT THE HUN. SKIES ARE GENERALLY SUNNY WEST OF I-65 AND MOSTLY CLOUDY EAST OF I-65. LOOKS LIKE LITTLE HOPE OF CLEARING IN THE EAST...WITH AT LEAST A COUPLE SUNNY HOURS REMAINING IN THE WEST. WILL UPDATE THE EASTERN COUNTIES TO MOSTLY CLOUDY AND LOWER MAXES JUST A BIT. THERE IS NOT AS MUCH DRY AIR TO MIX DOWN THIS AFTERNOON...ALTHOUGH IT LOOKS LIKE WE STILL MAY SEE A BIT OF A DEWPOINT DROP...JUST NOT AS MUCH AS THE PAST SEVERAL DAYS. OTHERWISE...WILL HAVE TO WATCH FOR A POTENTIAL DIFFERENTIAL HEATING BOUNDARY BETWEEN THE CLOUDY AREA AND THE SUNNY AREA...THIS COULD BE A FAVORED SPOT FOR PRECIP DEVELOPMENT. THE NORTHWESTERN REGION REMAINS FAVORED AS WELL. MIGHT END UP HAVING TO RAISE POPS BUT WILL WAIT BEFORE CONSIDERING THAT. FAST FACT... AT HUNTSVILLE...WE CROSSED 19 INCHES BELOW NORMAL FOR THE YEAR YESTERDAY. IF WE DIDNT RECEIVE ANY MORE RAIN...WE WOULD CROSS 20 INCHES DEFICIT ON JULY 1ST. HOPEFULLY THAT WONT HAPPEN. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Jun 25, 4:39 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 439 AM CDT MON JUN 25 2007 ALZ001>010-016-TNZ076-096-097-251800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 439 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. BRIEF HEAVY RAIN...WIND GUSTS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EARLY EVENING THROUGH THURSDAY. THERE IS A SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY ON FRIDAY AND SATURDAY AS A COOL FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Special weather statement, Jun 25, 11:52 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1152 AM CDT MON JUN 25 2007 ALZ002-251715- COLBERT- 1152 AM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1215 PM CDT... AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHEROKEE...OR 11 MILES WEST OF TUSCUMBIA. THIS THUNDERSTORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BARTON. RED ROCK. PRIDE LANDING. DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Jun 25, 12:14 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1214 PM CDT MON JUN 25 2007 ALZ002-251745- COLBERT- 1214 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 1245 PM CDT... AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUSCUMBIA. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED NEAR PRIDE LANDING AND LEIGHTON. THESE STORMS WERE NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH ANY OF THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PRIDE LANDING. TUSCUMBIA. SHEFFIELD. DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF OVER AN INCH ARE LIKELY FROM THE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Jun 25, 12:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1237 PM CDT MON JUN 25 2007 ALZ002-251800- COLBERT- 1237 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 100 PM CDT... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF TUSCUMBIA. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NEW BETHEL. COLBERT HEIGHTS. DUE TO THE SLOW MOVEMENT...RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Jun 25, 1:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 107 PM CDT MON JUN 25 2007 ALZ001-251845- LAUDERDALE- 107 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN AND EASTERN LAUDERDALE COUNTY UNTIL 145 PM CDT... AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KILLEN...OR 13 MILES EAST OF FLORENCE...MOVING NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF ZIP CITY...AND WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KILLEN. CENTER STAR. GREEN HILL. ELGIN. RAINFALL AMOUNTS OVER AN INCH ARE LIKELY IN THESE COMMUNITIES DUE TO THE SLOW MOVEMENT OF THE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:29 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 31 min |
| Jun 25, 6:58 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.